Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Wakefield, VA

September 10, 2015Pasquotank County, Perquimans County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 10, 2015, 9:33 PM EDT for Pasquotank County, Perquimans County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2015, 9:33 PM EDT (01:33 UTC)
Expired
Sep 10, 2015, 10:00 PM EDT
In force
27 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Pasquotank County, NC, Perquimans County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS51 KAKQ 110133
SVRAKQ
NCC139-143-110200-
/O.NEW.KAKQ.SV.W.0113.150911T0133Z-150911T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 PM EDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PASQUOTANK COUNTY IN NORTHEASTERN NORTH CAROLINA...
  SOUTHEASTERN PERQUIMANS COUNTY IN NORTHEASTERN NORTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 932 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER BURGESS...OR NEAR WINFALL...AND MOVING EAST AT 25
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NIXONTON AROUND 945 PM EDT.
  WEEKSVILLE AROUND 1000 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GLEN
COVE...LISTERS CORNER...RABBIT CORNER...BOB WHITE FORK...
FORESTBURG...WOODVILLE...JACOCKS...HOLIDAY ISLAND...OKISKO AND FROG
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3608 7645 3609 7647 3626 7646 3627 7613
      3623 7610 3621 7607 3615 7603 3615 7606
      3614 7607 3614 7610 3613 7611 3613 7614
      3612 7617 3610 7621 3611 7627 3609 7635
      3607 7642
TIME...MOT...LOC 0132Z 273DEG 23KT 3617 7638 

$$

MINNICK
2 follow-up statements
535 
WWUS51 KAKQ 110149
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT THU SEP 10 2015

NCC139-110158-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-150911T0200Z/
PASQUOTANK NC-
949 PM EDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PASQUOTANK COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3608 7645 3609 7647 3626 7646 3617 7626
      3610 7621 3611 7627 3609 7635 3607 7642
TIME...MOT...LOC 0148Z 295DEG 20KT 3610 7631 

$$

NCC143-110200-
/O.CON.KAKQ.SV.W.0113.000000T0000Z-150911T0200Z/
PERQUIMANS NC-
949 PM EDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN PERQUIMANS COUNTY...

AT 948 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BURGESS...OR 10 MILES SOUTHWEST OF WEEKSVILLE...MOVING
SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PERQUIMANS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
HOLIDAY ISLAND...FORESTBURG...JACOCKS AND STEVENSON POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3608 7645 3609 7647 3626 7646 3617 7626
      3610 7621 3611 7627 3609 7635 3607 7642
TIME...MOT...LOC 0148Z 295DEG 20KT 3610 7631 

$$

MINNICK
533 
WWUS51 KAKQ 110158
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 PM EDT THU SEP 10 2015

NCC143-110208-
/O.EXP.KAKQ.SV.W.0113.000000T0000Z-150911T0200Z/
PERQUIMANS NC-
958 PM EDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERQUIMANS COUNTY
WILL EXPIRE AT 1000 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3608 7645 3609 7647 3626 7646 3617 7626
      3610 7621 3611 7627 3609 7635 3607 7642
TIME...MOT...LOC 0157Z 273DEG 23KT 3610 7631 

$$

MINNICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:07 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 10, 9:07 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT THU SEP 10 2015

.SYNOPSIS...
A COLD FRONT CROSSES THE AREA TONIGHT...THEN STALLS OVER NORTH
CAROLINA FRIDAY. LOW PRESSURE MOVES NORTHEAST ALONG THIS BOUNDARY
FRIDAY NIGHT AND SATURDAY. A STRONG COLD FRONT CROSSES THE REGION
BEHIND THE LOW SATURDAY NIGHT. HIGH PRESSURE RETURNS EARLY NEXT
WEEK...USHERING IN A COOLER AND DRIER AIR MASS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LTST MSAS INDCTG THE SFC FRNT JUST ENTERING AKQ'S NWRN CNTYS WITH A
WEAK S/W TROF MOVG E AHEAD OF IT. MODELS PROGG THE S/W TROF TO MOVE
E ACROSS THE FA ERLY THIS EVE WITH THE FRNT DROPPING SE ACROSS THE
RGN BY LATE EVE AND OVRNIGHT HRS. ONGOING CONVECTION ALONG AND
AHEAD OF THIS BNDRY WILL BE WIDESPREAD ENUF TO CONT THE LIKELY TO
CATEGORICAL POPS THRU 06Z. AGAIN...NO SVR WX XPCTD BUT MDT-LCLLY
HVY RAINFALL (1/2 TO 1 INCH) PSBL AS SOME DECENT LIFT NOTED OVR
THE NEXT SVRL HRS. POPS THEN DROP OFF AFTR 06Z AS THE FRNT PUSHES
OFFSHORE. LOWS M-U60S XPCT L70S BEACH AREAS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
WEAK RIDGING BUILDS INTO THE AREA FRI. MODELS OFFER DIFFERENT SOLNS
ON JUST HOW FAR SOUTH THE BNDRY GETS. FOR NOW...WILL KEEP 20-30 POP
ACROSS SRN CNTYS MAINLY DUE TO ANY CONVECTION DVLPNG ON PSBL SEA
BREEZE / OUTFLOW BNDRYS. SEASONABLE UNDER PT SUNNY SKIES. HIGHS
L-M80S.

PT CLDY AND MAINLY DRY FRI NIGHT. LINGERING MSTR NOTED ACROSS NC
CNTYS TO KEEP A 20 POP THERE. LOWS IN THE M-U60S XCPT U60S-L70S
SERN CSTL AREAS.

A RTHR DEEP / ANOMALOUS UPPER TROUGH DIGS OVER THE TN VALLEY
SAT...PRODUCING STRONG HEIGHT FALLS OVER THE MID-ATLANTIC. WINDS
ALOFT ALSO INCREASE AS A 90+ KT JET LIFTS ALONG THE CENTRAL
APPALACHIANS. SFC LOW OVR CNTRL NC PROGGED TO LIFT NE OVER THE
REGION WITH A WARM FRONT LIFTING ALONG THE COAST AND A COLD FRONT
EXTENDING SWWD INTO THE GULF STATES. THIS WILL PLACE THE SERN HALF
OF THE FA IN THE WARM SECTOR. GUIDANCE STILL SHOWS THETA-E ADVECTION
AND WARM TEMPS WILL MAINTAIN AN UNSTABLE AIRMASS IN THE WARM SECTOR.
0-6KM SHEAR IS EXPECTED TO BE AROUND 25-30 KT. DRY SLOT COULD HELP
DE-STABILIZE THE AREA EVEN FURTHER. XPCT PRE FRNTL SHWRS TO DVLP
AHEAD OF THE SYSTM SAT MORNING WITH WDSPRD SHWR/TSTRM ACTIVITY SAT
AFTRN/EVE AS THE TRIPLE POINT SYSTM TRACKS NE ACROSS THE AREA. KEPT
THE INHERITED LIKELY OVER MUCH OF THE FORECAST AREA
(60-70%)...WITH THE POTENTIAL FOR STRONG / MARGINALLY SVR
THUNDERSTORMS WITH LARGE HAIL/DAMAGING WINDS BEING THE MAIN
THREATS. LEAD ENERGY IS PROGGED TO LIFT OVER THE PIEDMONT INTO
CENTRAL VA SAT AFTERNOON...IN AN AREA OF DEEP MOISTURE. SPF HAS
MOST OF AKQ FA OUTLOOKED IN DY3 AND INDICATED THIS IN THE HWO.
TEMPS TRICKY DEPENDING ON ANY EARLY MORNING SHOWERS AND CLOUD
COVER. HIGHS 80-85 BUT IF SE BREAKS OUT... CUD WARM INTO U80S
THERE.

MODELS A BIT SLOWER MOVG THE TRAILING CDFRNT EWRD SO XPCT SAT NIGHT
TO BE RTHR WET AS TRIPLE PT LOW EXITS OFF THE DEL COAST BY 12Z SUN.
THUS...LIKELY POPS WILL TAPER OFF TO CHC POPS AFTR MIDNIGHT. CAA
SETS IN ALLOWING TMPS TO DROP INTO THE U50S ACROSS NWRN MOST CNTYS.
OTW...LOWS 60-65.

SUNDAY SHAPING UP TO BE A RTHR COOL AND DAMP DAY AS LINGERING MSTR
COMBINES WITH CLOUDY CNDTNS. SHWRS WILL BE PSBL THRU THE DAY JUST
ABOUT ANYWHERE WITH THE BULK OF PCPN HANGING TOUGH ALONG THE
COAST. HIGHS IN THE 70S...COOLEST NW PIEDMONT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS REMAIN IN GOOD AGREEMENT REGARDING PROGRESSION FROM BROAD
EAST COAST TROUGH TO QUASI-ZONAL FLOW ALOFT AND THE REBUILDING OF
THE SUBTROPICAL RIDGE FOR MID TO LATE WEEK PERIOD. AT THE SURFACE,
COOL 1020+MB SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION FROM
THE OH/TN VLYS MONDAY, SLIDING IN PLACE OVER THE NORTHERN MID-
ATLANTIC TUE/WED. THIS FEATURE WILL BRING QUICK DRYING...AND A
PERIOD OF COOL/DRY, AUTUMN-LIKE CONDITIONS FOR THE FIRST HALF OF
NEXT WEEK. COOLEST TEMPS TO BEGIN THE PERIOD, WITH AN INCREMENTAL
RAMP UP BACK TOWARD TYPICAL SEASONAL VALUES BY THE END OF THE
PERIOD. LOOK FOR DAYTIME HIGHS IN THE 70S TO NEAR 80
MON/TUE...PUSHING INTO THE L/M 80S WED/THU. EARLY MORNING LOWS WILL
GENERALLY BE INTO THE 50S TO NEAR 60 MONDAY MORNING...MODERATING
BACK TOWARD THE U50S TO L60S BY THE MIDDLE OF THE WEEK.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
FRONT IS DRAPED E TO W ACROSS THE AREA WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE AREA. EXPECT PRECIP
TO CONTINUE INTO THE EARLY MORNING WITH THE BOUNDARY AND UPPER
LEVEL SUPPORT IN PLACE. IFR/MVFR CIGS AND VIS LIKELY OVERNIGHT.
CLEARING WILL TAKE PLACE FRI MORNING AS THE FRONT PUSHES OFFSHORE.
VFR CONDITIONS LIKELY FRI FRIDAY AFTN INTO FRI NIGHT,

ANOTHER CDFNT CROSSES THE RGN SAT W/ PTNTL FOR WIDESPREAD
SHRAS/TSTMS. HI PRES SLOLY BUILDS INTO THE RGN SUN INTO MON.

&&

.MARINE...
LATEST OBS REFLECT CONTINUED NNW FLOW OVER THE FAR NORTHERN
WATERS...WITH SSW WINDS OVER THE REST OF THE WATERS AHEAD OF THE
APPROACHING CDFNT. CDFNT IS IN PLACE ACRS NORTHERN VA BACK INTO THE
NORTHERN MID-ATLANTIC THIS AFTN, AND WILL DROP SOUTH THROUGH THE
AREA THRU LT TNGT/FRI. W-SW BECOME NNW POST CDFNT...LACK OF SGFNT
CAA SURGE BEHIND THE FRONT WILL KEEP SUB-SCA CONDS. FRONT BECOMES
HELD UP NR THE CAROLINA COAST TOMORROW NIGHT BEFORE WASHING OUT/BCMG
DIFFUSE BY SAT. AHEAD OF SECOND CDFNT...WINDS BECOME SSW AGN ON
SAT...W/ SPEEDS AOB 15 KT. THAT SECOND CDFNT REACHES THE WATERS
SAT EVE...AND IS SLOW TO CROSS THE WATERS AND EXIT THE CST ON
SUNDAY AS WK SFC LO PRES TRACKS ALONG IT SAT NGT THROUGH SUN MRNG.
WINDS BECOME NW ON SUN...THOUGH MODEST CAA/SUB-SCA SURGE XPCD TO
HOLD OFF UNTIL LATER SUN INTO EARLY MON. PREDOMINATE CONDITIONS
SHOULD BE SUB-SCA SUNDAY, BUT A BRIEF PERIOD OF SCA POSSIBLE SUN
AFTN/EVE. WINDS WANE MON/TUE AS HIGH PRESSURE BUILDS IN FROM THE
WEST.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MAM
AVIATION...DAP/JEF
MARINE...MAM
Hazardous weather outlook, Sep 10, 2:03 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
203 PM EDT THU SEP 10 2015

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-111815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
203 PM EDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT
CROSSES THE AREA LATE THIS AFTERNOON AND EVENING. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN ANY STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT
SATURDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD
REACH SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE SATURDAY.

44

In the hours before

Special weather statement, Sep 10, 8:49 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
849 PM EDT THU SEP 10 2015

NCZ030-110115-
BERTIE-BERTIE-
849 PM EDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT BERTIE COUNTY...

AT 848 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF LEWISTON
WOODVILLE...OR 10 MILES NORTHWEST OF WILLIAMSTON...MOVING EAST AT 35
MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WINDSOR AROUND 910 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUNT GOULD...
QUITSNA...REPUBLICAN...MIDWAY...BUENA VISTA...MERRY HILL...WOODARD...
ASKEWVILLE AND EDENHOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

&&

LAT...LON 3586 7690 3590 7692 3586 7704 3594 7704
      3593 7709 3594 7713 3593 7719 3601 7721
      3605 7732 3608 7733 3611 7721 3614 7674
      3602 7667 3593 7674 3593 7669 3587 7676
      3588 7683 3585 7683 3581 7689
TIME...MOT...LOC 0048Z 269DEG 31KT 3598 7717

MINNICK
Special weather statement, Sep 10, 8:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EDT THU SEP 10 2015

NCZ013>015-030>032-110115-
CHOWAN-BERTIE-PERQUIMANS-BERTIE-GATES-GATES-HERTFORD-HERTFORD-
PERQUIMANS-PASQUOTANK-CHOWAN-
850 PM EDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PASQUOTANK...
HERTFORD...NORTHEASTERN BERTIE...NORTHWESTERN PERQUIMANS...
SOUTHEASTERN GATES AND NORTHWESTERN CHOWAN COUNTIES...

AT 849 PM EDT...A STRONG THUNDERSTORM WAS NEAR HARRELLSVILLE...OR
NEAR RYLAND...MOVING EAST AT 30 MPH.

WIND GUSTS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  RYLAND...TYNER AND HOBBSVILLE AROUND 900 PM EDT.
  BELVIDERE AROUND 910 PM EDT.
  WINFALL AND CHAPANOKE AROUND 915 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITESTON...NICANOR...
LYNCHS CORNER...ICARIA...PEACH...CENTER HILL...BEACH SPRINGS...
PARKVILLE...CISCO AND OKISKO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3618 7681 3642 7681 3646 7640 3645 7638
      3643 7636 3617 7634
TIME...MOT...LOC 0049Z 268DEG 26KT 3628 7672

DAP
Local storm report, Sep 10, 9:11 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
911 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     MARINE TSTM WIND YORKTOWN                37.23N  76.48W
09/10/2015  M43 MPH          YORK               VA   BUOY

0654 PM     MARINE TSTM WIND DOMINION TERM ASSOC     36.96N  76.42W
09/10/2015  M41 MPH          CITY OF NEWPORT NE VA   BUOY

0724 PM     MARINE TSTM WIND KIPTOPEKE               37.17N  75.99W
09/10/2015  M41 MPH          ANZ632             VA   BUOY

0730 PM     MARINE TSTM WIND CHESA BAY BRDG TNL      36.97N  76.11W
09/10/2015  M44 MPH          ANZ634             VA   BUOY

0730 PM     MARINE TSTM WIND 4 N CHESAPEAKE BEACH    36.97N  76.11W
09/10/2015  M44 MPH          ANZ634             VA   MESONET

            MEASURED AT FIRST ISLAND.

0735 PM     MARINE TSTM WIND 7 SW FISHERMANS ISLAND  37.04N  76.08W
09/10/2015  M41 MPH          ANZ632             VA   MESONET

            MEASURED AT THIRD ISLAND.

0739 PM     MARINE TSTM WIND NWLON CAPE HENRY        36.93N  76.01W
09/10/2015  M46 MPH          ANZ656             VA   BUOY

&&

EVENT NUMBER AKQ1501180 AKQ1501181 AKQ1501182 AKQ1501183 AKQ1501184
AKQ1501185 AKQ1501186

MINNICK
Special weather statement, Sep 10, 9:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
922 PM EDT THU SEP 10 2015

VAZ081-082-088>090-093-110200-
SURRY-SUSSEX-CHARLES CITY-JAMES CITY-PRINCE GEORGE-JAMES
CITY-SURRY-ISLE OF WIGHT-CHARLES CITY-
922 PM EDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ISLE OF WIGHT...
CENTRAL PRINCE GEORGE...JAMES CITY...SURRY...CHARLES CITY AND
NORTHEASTERN SUSSEX COUNTIES...

AT 922 PM EDT...A STRONG THUNDERSTORM WAS NEAR DISPUTANTA...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WAVERLY AND BURROWSVILLE AROUND 930 PM EDT.
  CABIN POINT AROUND 935 PM EDT.
  CLAREMONT AROUND 945 PM EDT.
  DENDRON AROUND 950 PM EDT.
  ELBERON AROUND 955 PM EDT.
  SURRY AND SCOTLAND AROUND 1000 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARSLEY...TAYLORS
CORNER...BOOTH FORK...GWALTNEY CORNER...GOVERNORS LAND...BARHAM...
RAYNOR...SPRING GROVE...NEWVILLE AND ALLIANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

&&

LAT...LON 3695 7686 3700 7685 3696 7691 3702 7727
      3726 7728 3729 7676 3717 7676 3694 7677
TIME...MOT...LOC 0122Z 271DEG 24KT 3712 7714

MINNICK
Special weather statement, Sep 10, 9:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
923 PM EDT THU SEP 10 2015

NCZ015>017-032-110145-
CAMDEN-PASQUOTANK-PERQUIMANS-WESTERN
CURRITUCK-PERQUIMANS-PASQUOTANK-CAMDEN-
923 PM EDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT PASQUOTANK...EAST CENTRAL
CURRITUCK...CENTRAL PERQUIMANS AND SOUTHEASTERN CAMDEN COUNTIES...

AT 922 PM EDT...A STRONG THUNDERSTORM WAS OVER CHAPANOKE...OR NEAR
WINFALL...MOVING EAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  ELIZABETH CITY AROUND 930 PM EDT.
  NIXONTON AROUND 935 PM EDT.
  ELIZABETH CITY STATE UNIVERSITY AROUND 940 PM EDT.
  CAMDEN...WEEKSVILLE...WHITEHALL SHORES...SHILOH AND OLD TRAP AROUND
945 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLEN COVE...LISTERS
CORNER...GOOSE CREEK...COINJOCK...BEACH SPRINGS...PARKVILLE...YEOPIM
STATION...TEXAS...OKISKO AND BARTLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3613 7656 3632 7646 3635 7591 3628 7588
      3619 7588 3621 7591 3624 7592 3627 7596
      3624 7593 3620 7592 3617 7589 3614 7589
      3617 7591 3618 7600 3614 7600 3615 7606
      3613 7611 3612 7617 3611 7619
TIME...MOT...LOC 0122Z 271DEG 27KT 3623 7637

DAP
Special weather statement, Sep 10, 9:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
924 PM EDT THU SEP 10 2015

NCZ030>032-110200-
CHOWAN-BERTIE-PERQUIMANS-BERTIE-PERQUIMANS-CHOWAN-
924 PM EDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERTIE...
SOUTHWESTERN PERQUIMANS AND SOUTHERN CHOWAN COUNTIES...

AT 924 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
PLYMOUTH...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SNUG HARBOR AROUND 955 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HANCOCK...MOUNT
GOULD...SAINT JOHNS...SOMERSET...MACEDONIA...MIDWAY...MERRY HILL...
WOODARD...EDENHOUSE AND DRUMMOND POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

&&

LAT...LON 3584 7690 3586 7690 3612 7694 3613 7640
      3608 7639 3608 7641 3602 7647 3601 7651
      3601 7657 3606 7662 3601 7669 3599 7668
      3593 7674 3594 7669 3593 7669 3587 7675
      3586 7678 3589 7683 3583 7685
TIME...MOT...LOC 0124Z 269DEG 27KT 3598 7673

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:24 PM EDTSpecial Weather StatementAKQHertford21 min
Sep 10, 8:49 PM EDTSpecial Weather StatementAKQBertie26 min
Sep 10, 8:50 PM EDTSpecial Weather StatementAKQPerquimans25 min
Sep 10, 9:23 PM EDTSpecial Weather StatementAKQPasquotank, Perquimans22 min
Sep 10, 9:24 PM EDTSpecial Weather StatementAKQWashington36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.